Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 107, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2017, 4:06 PM EDT for Hendricks County, Marion County, Indiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 4:06 PM EDT (20:06 UTC)
- Expired
- Jun 30, 2017, 4:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hendricks County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 14 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:28 PM EDT | TSTM WND DMG | 1 Sse Broad Ripple, IN | 6 INCH TREE BRANCH BROKEN. OTHER TREES DAMAGED NEARBY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
631
WUUS53 KIND 302006
SVRIND
INC063-097-302030-
/O.NEW.KIND.SV.W.0107.170630T2006Z-170630T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
406 PM EDT FRI JUN 30 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Hendricks County in central Indiana...
Marion County in central Indiana...
* Until 430 PM EDT.
* At 405 PM EDT, a severe thunderstorm was located over Plainfield,
or 13 miles southwest of Indianapolis, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Indianapolis, Carmel, Fishers, Lawrence, Plainfield, Beech Grove,
Speedway, Southport, Avon, Cumberland, Meridian Hills, Warren Park,
Clermont, Homecroft, Rocky Ripple, Williams Creek, Wynnedale,
Spring Hill, Crows Nest and North Crows Nest.
This includes the following highways...
Interstate 65 between mile markers 104 and 122.
Interstate 69 between mile markers 200 and 202.
Interstate 70 between mile markers 64 and 93.
Interstate 74 between mile markers 71 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3982 8595 3972 8595 3963 8623 3963 8640
3973 8649 3993 8614 3993 8604
TIME...MOT...LOC 2005Z 239DEG 28KT 3969 8636
HAIL...<.75IN
WIND...60MPH
$$
502 follow-up statements
558
WWUS53 KIND 302017
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
417 PM EDT FRI JUN 30 2017
INC063-097-302030-
/O.CON.KIND.SV.W.0107.000000T0000Z-170630T2030Z/
Hendricks IN-Marion IN-
417 PM EDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN HENDRICKS AND MARION COUNTIES...
At 417 PM EDT, a severe thunderstorm was located near Speedway, or
near Indianapolis, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Indianapolis, Carmel, Fishers, Lawrence, Plainfield, Beech Grove,
Speedway, Southport, Avon, Cumberland, Meridian Hills, Warren Park,
Clermont, Homecroft, Rocky Ripple, Williams Creek, Wynnedale, Spring
Hill, Crows Nest and North Crows Nest.
This includes the following highways...
Interstate 65 between mile markers 104 and 122.
Interstate 69 between mile markers 200 and 202.
Interstate 70 between mile markers 64 and 93.
Interstate 74 between mile markers 71 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3982 8595 3972 8595 3963 8623 3963 8640
3973 8649 3993 8614 3993 8604
TIME...MOT...LOC 2017Z 239DEG 28KT 3974 8626
HAIL...<.75IN
WIND...60MPH
$$
50414
WWUS53 KIND 302027
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
427 PM EDT FRI JUN 30 2017
INC063-097-302036-
/O.EXP.KIND.SV.W.0107.000000T0000Z-170630T2030Z/
Hendricks IN-Marion IN-
427 PM EDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS AND
MARION COUNTIES WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3982 8595 3972 8595 3963 8623 3963 8640
3973 8649 3993 8614 3993 8604
TIME...MOT...LOC 2026Z 239DEG 28KT 3978 8618
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:07 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 30, 2:07 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 207 PM EDT Fri Jun 30 2017 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 205 PM EDT Fri Jun 30 2017 A cold front is expected to move through late tonight. In the wake of this front, high pressure is expected to move into the area over the weekend and on into early next week. A frontal system may affect the area towards the middle of next week. && .NEAR TERM /Rest of This Afternoon and Tonight/... Issued at 205 PM EDT Fri Jun 30 2017 Appears convectively induced vorticity center presently moving into southwest Illinois, with convection increasing ahead of this feature. Short term models suggest this vorticity center will pass across the local area late this afternoon and into the evening hours, eventually moving off into Ohio around 010500Z. Air mass continues to be quite unstable for strong convection, but deep layer shear remain weak. Shear may increase some later this afternoon as vorticity center approches. Highest PoPs appear to be from the mid afternoon hours into the evening hours coinciding with best instability and lift, with PoPs tapering off by the late evening hours and overnight. Doesn't appear there is much of a precipitation chance late tonight in the wake of upper air feature, but will keep a small PoP going as a surface front moves through. Low level thicknesses suggest the GFS MOS lows tonight may be a little on the cool side. Will nudge up the guidance a category. && .SHORT TERM /Saturday through Monday/... Issued at 205 PM EDT Fri Jun 30 2017 Model guidance suggest broad troughing will push across the Great Lakes this weekend, with heights rising by Monday as this feature lifts off to the east. A couple of weak upper waves, one arriving around Saturday and another Sunday afternoon and night, coupled with an increasing warm advection pattern by Monday, offer some precipitation potential, but nothing really stands out in the model data at this point. Will keep some small chance PoPs in the forecast for Saturday, and for Sunday night and Monday to cover based on above. Progged low level thicknesses suggest the GFS MOS high for Saturday look too warm. Will nudge the guidance highs down a category. The remainder of the periods look OK for now. && .LONG TERM /Monday Night through Friday|/... Issued at 151 PM EDT Fri Jun 30 2017 ECMWF generally keeps NW flow aloft in place through this period. Best chances for precip appear to be on Tuesday as ECMWF suggests and upper low pushing across Central Indiana with the flow aloft. A surface low and favorable lower level features also accompany this system. Thus best confidence for rain will be on Tuesday. Forecast builder then inserts pops for much of next week. Confidence in these pops are low. This is because the ECMWF keeps mainly a NW flow of cooler air in place...and best forcing and any dynamics within this flow remain well north of Central Indiana. With the cooler NW flow in place...daily temperatures should remain at or below normals and confidence is high in that. && .AVIATION /Discussion for the 301800Z TAFs/... Issued at 1253 PM EDT Fri Jun 30 2017 Any VFR Conditions are expected to deteriorate to MVFR or worse briefly this afternoon as scattered thunderstorms are developing across the area. A more organized area of showers and storms ahead of a short wave over Illinois is expected to push across Central Indiana from 20Z through 02Z per latest HRRR. Will try and focus precipitation mentions to this time. MVFR conditions will accompany these storms...but intermittent periods of VFR will be possible. After 02Z a return to VFR will be expected as precip and forcing is expected to exit the area. Precip chances will come to an end after 12Z Saturday as the upper trough axis passes to the east. This will lead to subsidence and VFR conditions for the rest of Saturday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....Puma AVIATION...JP
Hazardous weather outlook, Jun 30, 5:33 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 533 AM EDT Fri Jun 30 2017 INZ021-028>031-035>049-051>057-060>065-067>072-010945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 533 AM EDT Fri Jun 30 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Severe thunderstorms possible. Hazards: Damaging winds, lightning, torrential rain. Timing: Mainly 2 pm to midnight. Discussion: A front will trigger numerous storms. The best chance of severe weather should be during the afternoon and evening due to the effects of daytime heating. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: There will be some chance of thunderstorms most of the time except on Sunday. It is too early to say if any storms are going to be severe. Discussion: The jet stream over Indiana will be unusually strong for this time of year, causing a persistent chance of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 30, 2:02 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
202 PM EDT FRI JUN 30 2017
INZ044-051-052-301845-
Clay IN-Parke IN-Vigo IN-
202 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VIGO...NORTHWESTERN
CLAY AND SOUTHEASTERN PARKE COUNTIES UNTIL 245 PM EDT...
At 202 PM EDT, Doppler radar was tracking a strong thunderstorm near
Terre Haute, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Terre Haute, Brazil, Prairieton, Seelyville, Knightsville, Rosedale,
Harmony, Staunton, Carbon, Riley, Fontanet, Bridgeton, Cory, Pimento,
North Terre Haute and Indiana State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3935 8753 3936 8753 3965 8726 3966 8705
3951 8703 3926 8737 3926 8739 3935 8754
TIME...MOT...LOC 1802Z 224DEG 26KT 3938 8740
MRD/JSSpecial weather statement, Jun 30, 2:19 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
219 PM EDT FRI JUN 30 2017
INZ021-029-301900-
Tippecanoe IN-Carroll IN-
219 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CARROLL AND EASTERN TIPPECANOE
COUNTIES UNTIL 300 PM EDT...
At 219 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monticello to near Delphi to 7 miles
southeast of Lafayette. Movement was northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Delphi, Flora, Dayton, Battle Ground, Camden and Yeoman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 4074 8653 4069 8652 4069 8637 4052 8638
4043 8655 4043 8669 4036 8669 4027 8687
4056 8689 4056 8677 4066 8677 4068 8674
4068 8676 4069 8675 4070 8676 4072 8675
4073 8675
TIME...MOT...LOC 1819Z 227DEG 39KT 4069 8669 4064 8666 4032 8679
MRD/JSLocal storm report, Jun 30, 2:20 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 2 N WEST LAFAYETTE 40.47N 86.91W
06/30/2017 M0.25 INCH TIPPECANOE IN PUBLIC
&&
KHSpecial weather statement, Jun 30, 3:04 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
304 PM EDT FRI JUN 30 2017
INZ045-046-301930-
Putnam IN-Hendricks IN-
304 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR HENDRICKS AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 330 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greencastle, or 28 miles south of Crawfordsville, moving northeast at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Plainfield, Greencastle, Danville, Avon, Pittsboro, Clayton,
Fillmore, Coatesville, Amo, Stilesville, Groveland and Belle Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3989 8647 3965 8633 3964 8633 3963 8637
3963 8646 3961 8647 3960 8650 3960 8665
3958 8666 3957 8665 3954 8676 3970 8685
TIME...MOT...LOC 1903Z 245DEG 21KT 3965 8672
50Special weather statement, Jun 30, 3:52 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
352 PM EDT FRI JUN 30 2017
INZ046-047-054-302015-
Morgan IN-Hendricks IN-Marion IN-
352 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORGAN...
SOUTHEASTERN HENDRICKS AND MARION COUNTIES UNTIL 415 PM EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plainfield, or 19 miles southwest of Indianapolis, moving northeast
at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Indianapolis, Lawrence, Plainfield, Beech Grove, Speedway,
Mooresville, Danville, Avon, Meridian Hills, Warren Park, Clermont,
Monrovia, Clayton, Rocky Ripple, Williams Creek, Wynnedale, Spring
Hill, Crows Nest, North Crows Nest and Monument Circle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3974 8596 3955 8649 3970 8660 3993 8614
3993 8611
TIME...MOT...LOC 1952Z 241DEG 34KT 3966 8646
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:29 PM EDT | Special Weather Statement | IND | Fountain | 46 min |
| Jun 30, 2:41 AM EDT | Areal Flood Warning | IND | Delaware, Randolph | 3 hr |
| Jun 30, 2:02 PM EDT | Special Weather Statement | IND | Vigo | 43 min |
| Jun 30, 2:08 PM EDT | River Flood Warning | IND | Delaware, Randolph | 20 hr |
| Jun 30, 2:19 PM EDT | Special Weather Statement | IND | Carroll | 41 min |
| Jun 30, 3:04 PM EDT | Special Weather Statement | IND | Hendricks | 26 min |
| Jun 30, 3:52 PM EDT | Special Weather Statement | IND | Marion | 23 min |
| Jun 30, 4:15 PM EDT | Areal Flood Warning | IND | Madison, Tipton | 3 hr |
| Jun 30, 4:53 PM EDT | Special Weather Statement | IND | Hancock | 37 min |
| Jun 30, 6:11 PM EDT | Areal Flood Warning | IND | Clay, Vigo | 3 hr |
| Jun 30, 6:50 PM EDT | Areal Flood Warning | IND | Marion | 3 hr |
| Jun 30, 6:55 PM EDT | Special Weather Statement | IND | Randolph | 35 min |
| Jun 30, 7:21 PM EDT | Special Weather Statement | IND | Daviess, Martin | 24 min |
| Jun 30, 7:31 PM EDT | Special Weather Statement | IND | Rush, Shelby | 29 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Martin | 15 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.